MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534350
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation analysis: an advanix rx bili preload db was returned for analysis.A visual evaluation of the returned device revealed that kinks were found in the guide catheter distal section, additionally, it was found the stent was damaged (torn and kink) and the stent suture hole and push catheter hole were found torn, however, the suture did not have any visual damaged.A functional test was performed and the pull wire/guide catheter was fully retracted and the stent was able to be deployed.Based on the product analysis, the issue occured during the procedure, inside the patient, additionally, it was reported that there was "common bile duct stenosis" during procedure, it is important to mention that this anatomical factor can cause resistance and/or friction during the deployment of the stent, the device may become difficult unable to be properly/smoothly advanced/handled and at the same time impacting the functionality of the device generating the observed guide catheter bent/kink, the continued attempts to retract the guide catheter or force applied to the device in order to release the stent in addition to the found bent/kinks can result in the found suture push hole and the stent suture hole torn, also, the found stent damaged (torn and kink).Therefore, 'adverse event related to patient condition' is selected as the most probable root cause for the complaint.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the common bile duct, performed on (b)(6) 2019.According to the complainant, during the procedure, when the physician attempted to deploy the stent, severe resistance was noticed and the stent failed to deploy.Reportedly, the duct was dilated because of stones.Another advanix-naviflex stent was opened and successfully completed the procedure.There was no serious injury, nor were there any adverse patient effects reported as a result of this event.The condition of the patient at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation results; stent damaged.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9481572
Report Number3005099803-2019-06049
Device Sequence Number2313744
Product Code FGE
UDI-Device Identifier08714729787440
UDI-Public08714729787440
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2021
Device Model NumberM00534350
Device Catalogue Number3435
Device Lot Number0023924827
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2019
Initial Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR